Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

On yaz birth control for irregular bleeding. Gaining weight and loosing hairs. Proper treatment?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Hi, I've been put on Yaz birth control in September 2012 to help with bleeding in between periods.I felt I was gaining weight, but it did help with the bleeding.So I switched to Lindynette in October. Just late October, my hair started falling.I switched back to Yaz in November and the hair loss acclerated.I've lost alot of hair in this period of time.I decided to continue with the Yaz this month as I thought the Lindynette caused this, but the hair loss is getting worse.I already took 9 active pills this month.Can I stop the yaz now and if I do, will it help stop the hair loss? I'm very worried about this hair loss.I did blood works last week and everything came back fine.
Posted Thu, 3 Jan 2013 in Birth Control
Answered by Dr. Das Arindam 2 hours later
Thank you for posting a question.

Firstly, your symptoms like bleeding between periods, gaining weight, hair loss indicates most probably presence of hypothyroidism. This type of hair loss is seen in hypothyroidism and sometimes in liver disease.

As such, Yaz or Lindynette does not have a side effect of this type. But still, you should stop it. Wait for few days. And then, the next step can be determined as per the result.

Here is a special mention, that you should take the Yaz for this cycle. Because, if you stop it right now, it will lead to withdrawal bleeding. After completing the drug, you should stop the drug and check for stoppage of hair control.

But, you should visit an endocrinologist for clinical examination for presence of any thyroid nodule. Do a thyroid profile test including T3, T4 and TSH and also do a liver function test before going to consult the doctor. The management and next plan will be fixed accordingly.

Hope this information suffices. Let me know, if you have any more question.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor